• Moodiness during mid chemo treatment

    Asked by Valentinegirl on Thursday, September 6, 2012

    Moodiness during mid chemo treatment

    I had a mastectomy and reconstruction in May, and then started chemo at the end of June. I've had four chemo treatments (AC), and am scheduled to begin four taxol treatments over eight weeks. I will then have to have radiation. Through all of this, I have maintained a bright, positive outlook, and have been socially and physically active. I've been so proud of myself, and how well I've been handling this. I'm now at the mid-way point of my chemo treatments, and I seem to have taken a downward turn. Lately, I've been moody, tearful, have less patience, and just feel down. My stressors include returning to work full time, financial stress, and struggling with being a working mom. However, I wonder if the chemo is making me feel depressed, as it's unlike me to feel so down. I am trying to remember that I've already completed half of my chemo treatments, but rather than be happy that I am half way there, I just keep thinking that I've a long way to go. Has anyone else felt like this?

    6 Answers from the Community

    6 answers
    • nobrand's Avatar

      Yes, I have certainly felt this way too. You have a lot on your plate and chemo is wearing you down and perhaps even causing hormonal imbalance. Don't forget to let your doctor know about these feelings.. even if you don't want to take medicine for depression they might have resources you can look to for some assistance.

      It's funny-- you'd think that being halfway done would feel better, but the effects of chemo are cumulative... the ride downhill seems just a difficult as the beginning. Hang in there :)

      about 4 years ago
    • leepenn's Avatar

      AC is HARD!!!! And it popped me right into chemopause... and chemopause caused me to feel depressed and kind of like - what's the point?!!!? I think I started feeling like that at about two treatments to go.... Then for a couple of months after it was all finished.

      Anyway, I finished chemo in January, and I'm back to being a happy person again. It did, however, take hormone replacement to help me get there. I am 42, and I should be around 10 years out from menopause, according to my family history. SUDDEN menopause is harder than the usual slide into menopause, or so they tell me. So, the possibility of hormone imbalance is definitely real.

      For me, the taxol treatments were easier than the AC, but I had the taxol treatments first (along with carboplatin every third of a total of 12 cycles and a daily experimental drug from my clinical trial).

      You are halfway there. YOU ARE OVER halfway there. In just ten weeks, you'll be on the feeling better and better train....

      Whatever you do, don't stop moving. Staying physically active is a huge thing - makes all of this less sucky. So don't stop! Keep that up!!!!!

      GOod luck - I hope your four taxol treatments go smoothly, with a minimum of side effects.


      about 4 years ago
    • leepenn's Avatar

      PS - you get benadryl with the taxol treatments... That always led to the best naps ever for me. I LOVED the chemo naps... Because I had a reaction the first time around, I got a double dose and slept soooooo well.... It was definitely something I actually kind of looked forward to!

      PPS - are you sleeping? That might also be contributing.

      PPPS - I'm a working mom also... It's hard!

      about 4 years ago
    • GregP_WN's Avatar

      Me too. Felt that way, of course minus the menopausal stuff. I got worse on my being snippy, short tempered, and not wanting to put up with any XXX from anyone. My employees caught more than they should have I'm sure, and my poor wife bless her heart had to endure it also. I was mad at the world that I had cancer again, for the 3rd time and had to deal with it, and everyone else didn't. But, for me, it started going away after I started getting closer to the end of treatments.
      Hope you get a handle on it.
      Best of luck to you.

      about 4 years ago
    • lynn1950's Avatar

      Having cancer and the yucky chemo treatment would make anyone a little snippy! I think the moodiness hits us at different times. For me, it was midway through radiation. I was just wiped out. I needed help to get me through and found it in a psychiatric nurse practitioner. I also turned to yoga, meditation, and relaxation. The emotional side effects have been the hardest for me.

      about 4 years ago
    • SandiD's Avatar

      I was very emotional during chemo, specially after my second treatment. I think I cried for 4 days straight & really had no idea why. I think everything you have gone through is exhausting! Treatment is hard on our entire bodies & you have been keeping up a brave front for your family. Your hormones & emotions are running amok. Please talk to your doctor about ALL of this. You can be helped with meds and perhaps a Social Worker to help sort things out. There is nothing wrong with having yourself a good cry too! But don't stay in that dark place, get the help & support you deserve. There is a light at the end of the tunnel, I promise. Support Groups are helpful too. The best site for info I have found is:
      www.breastcancer.org. Best of luck to you Hon!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.